When people abruptly stop taking Zoloft, symptoms of withdrawal can occur. These may include such things as agitation, anxiety, and headache. In most people, these problems improve with time and do not require treatment. To help you avoid or minimize withdrawal symptoms, your doctor will slowly wean you off of Zoloft.
Zoloft® (sertraline hydrochloride) and other selective serotonin reuptake inhibitors (SSRIs for short) are known to cause withdrawal symptoms in those that quickly stop taking the medicine.
Certain symptoms of Zoloft withdrawal can include but are not limited to:
- Burning or tingling sensation
In most people, these symptoms will improve with time, without the need for any treatment.
When a person is going to be taken off of Zoloft, the doctor will usually wean him or her off the drug slowly to minimize the chances of withdrawal symptoms occurring. If symptoms do occur, the doctor may return the person to his or her original Zoloft dosage and then wean the person off the medication even more slowly.